MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3175135
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebx1085 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after the puncture in the left basilica vein with the puncture needle, the guide was inserted.It was stated during the guide withdrawal it didn't come out.After readjustments, the doctor was still trying to withdrawal it and decided to remove it with the puncture needle.The needle was removed successfully, however it was reported the guide was still stuck inside the vein and during its withdrawal the tip fell apart, like it was unraveling, leaving part of the material (thin lines of the needle tip) inside the patient's vein, which was confirmed by radioscopy (radiopaque material in the patient's arm after the withdrawal of the needle and guide).It was necessary the surgical withdrawal of the material.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed and was determined to be use related.One 0.018 in.Guidewire in a plastic hoop was returned for evaluation.An initial visual observation showed the core wire of the guidewire was broken and the coiled wire of the guidewire was returned in multiple pieces.A relatively large amount of use residue was observed throughout the returned sample segments.A microscopic observation revealed the fracture surfaces in the coiled wire were rough and angular.The fracture surface of the core wire was observed to be peaked with two angled surfaces, and the larger surface was observed to be mostly smooth and lustrous with striations parallel with the angle of the fracture.An angled notch was observed in the core wire just proximal to the location of the break.The angle, striations, and luster observed on the fracture surface of the core wire are evidence that the wire was cut with a ground-sharpened instrument, most-likely scissors; however, the features observed on the fracture surfaces of the outer, coiled wire suggest the guidewire may have initially failed due to excessive tensile (pulling) force.The product ifu cautions: ¿do not cut guidewire to alter length¿ and ¿if the guidewire must be withdrawn while the needle is inserted, remove both needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ the device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebx1085 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "after the puncture in the left basilica vein with the puncture needle, the guide was inserted.It was stated during the guide withdrawal it didn't come out.After readjustments, the doctor was still trying to withdrawal it and decided to remove it with the puncture needle.The needle was removed successfully, however it was reported the guide was still stuck inside the vein and during its withdrawal the tip fell apart, like it was unraveling, leaving part of the material (thin lines of the needle tip) inside the patient's vein, which was confirmed by radioscopy (radiopaque material in the patient's arm after the withdrawal of the needle and guide).It was necessary the surgical withdrawal of the material.

Brand Name
POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135 CM GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7748557
Report Number3006260740-2018-01954
Device Sequence Number1084458
Product Code LJS
UDI-Device Identifier00801741027673
UDI-Public(01)00801741027673
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number3175135
Device Catalogue Number3175135
Device Lot NumberREBX1085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR